Alert archive / Georgia / Special Weather Statements in 2014
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Oct 12, 2014, 2:13 AM EDT for Dawson County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2014, 2:13 AM EDT (06:13 UTC)
- Expired
- Oct 12, 2014, 3:00 AM EDT
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
County Dawson County, GA
The radar
The Atlanta radar (KFFC), 122 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 908 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
267
WWUS82 KFFC 120613
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
213 AM EDT SUN OCT 12 2014
GAZ013-014-021-022-120700-
213 AM EDT SUN OCT 12 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN PICKENS...CHEROKEE...DAWSON AND FORSYTH COUNTIES UNTIL 300 AM
EDT...
AT 210 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WALESKA...MOVING EAST AT 25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS PICKENS...CHEROKEE...DAWSON AND FORSYTH COUNTIES THROUGH 300
AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WALESKA...
SALACOA VALLEY...TALMADGE...BALL GROUND...TATE...NELSON...
MARBLEHILL...REAVIS MOUNTAIN...HIGHTOWER...HOLLIS LATHEM RESERVOIR...
JUNO...SILVER CITY...MCKEE...LUMPKIN AND DOUGHERTY. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3447 8411 3442 8398 3441 8397 3439 8398
3434 8397 3424 8455 3441 8461 3453 8418
TIME...MOT...LOC 0613Z 255DEG 24KT 3435 8447
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 12, 2:04 AM EDT, 9 minutes earlier.
Area forecast discussion, Oct 12, 2:04 AM EDT, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 204 AM EDT SUN OCT 12 2014 .UPDATE... /ISSUED AT 1030 PM EDT SAT OCT 11 2014/ SOME REDEVELOPMENT OF CONVECTION ACROSS NORTH AL/GA SO CHANCE POPS STILL LOOK OKAY FOR THE NORTHERN ZONES OVERNIGHT. NO CHANGES OTHERWISE. 41 .PREVIOUS... .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... LOW CLOUD DECK THAT AFFECTED MOST OF WEST CENTRAL GEORGIA THIS MORNING HAS SINCE LIFTED INTO A SCATTERED CU DECK AND ACTED AS THE FOCUS FOR THUNDERSTORM DEVELOPMENT ACROSS THE ATLANTA METRO. INSTABILITY AXIS SHOULD SET UP JUST SOUTH OF THIS FOR THE REMAINDER OF THE AFTERNOON AND HAVE PLACED HIGHEST POPS THERE ALTHOUGH STILL REMAINING IN THE MID RANGE CHANCE CATEGORY. EXPECT CAPE VALUES TO INCREASE TO AROUND 2000 TO 2500 MAX FOR THIS AFTERNOON. SOME MID LEVEL SHEAR NOTED IN VICINITY OF THIS INSTABILITY AXIS AS WELL SO CANNOT RULE OUT SOME ADDITIONAL STRONG STORMS WITH HAIL THE PRIMARY THREAT. WILL CONTINUE THIS MENTION IN THE HWO FOR THE REMAINDER OF THIS EVENING. ANOTHER STRONGER IMPULSE TONIGHT PER MODEL CONSENSUS BUT SHOULD ONLY RESULT IN ISOLATED TO LOW END SCATTERED COVERAGE AT BEST WITH NORTHERN GEORGIA AREAS FAVORED AT THIS TIME. ADDITIONAL LOW CLOUD POTENTIAL TONIGHT AS WELL WITH CONTINUED LOW LEVEL MOISTURE TO THE WEST AND APPROACHING WEDGE FRONT FORM THE NORTHEAST. LOOKS LIKE JUST ENOUGH FLOW TO RESULT IN MORE LOW CLOUDS THAN FOG AT THIS POINT. PRETTY MUCH THE SAME FOR SUNDAY WITH FOCUS BEING PERHAPS EVEN FURTHER TO THE WEST AND NORTH FOR MOST SUBSTANTIAL THUNDERSTORM DEVELOPMENT. STILL CANNOT RULE OUT AN ISOLATED THUNDERSTORM ANYWHERE IN THE FORECAST AREA AND WILL BE ABOVE GUIDANCE IN THOSE AREAS. TO THE NORTH HOWEVER...WITH ORGANIZED COMPLEX LIKELY TO BE OVER THE TENNESSEE AND OHIO VALLEYS...WILL KEEP OUR NORTHERN MOST POPS SLIGHTLY BELOW THAT OF GUIDANCE. DEESE && .LONG TERM /MONDAY THROUGH SATURDAY/... MAIN CONCERN CONTINUES TO BE WITH FROPA MONDAY NIGHT INTO TUESDAY. GUIDANCE HAS TRENDED A BIT LESS PROGRESSIVE SO HAVE ADJUSTED HIGHEST POPS TO BE MAINLY LATE MONDAY NIGHT THROUGH TUESDAY MORNING. MODELS STILL IN GOOD AGREEMENT WITH STRONG SHEAR THOUGH SOME LIMITED CAPE. WILL HAVE TO CLOSELY WATCH THIS WITH FUTURE UPDATES SINCE ANY LATER TRENDS MAY MAKE A BIG DIFFERENCE WITH PROGGED INSTABILITY ACROSS THE AREA ON TUESDAY. HAVE ADJUSTED QPF AS WELL...TAKING A BLEND OF SOLUTIONS RESULTING IN 1-2 INCH STORM TOTALS WITH HIGHEST NORTH AND LOWEST SOUTHEAST. BAKER LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... /ISSUED AT 410 AM EDT SAT OCT 11 2014/ WEAK CAD INITIALLY RAPIDLY ERODES AS DEEP SOUTHERLY FLOW SETS UP ON MONDAY. MAIN CONCERN IN LONG TERM PERIOD IS THREAT FOR SEVERE CONVECTION MONDAY NIGHT AND TUESDAY. 00Z MODEL RUNS CONTINUE TO SHOW SOME DISCREPANCIES AS FAR AS TIMING THE ARRIVAL OF THE COLD FRONT IN NORTHWEST GA...WITH NAM/GFS 06Z ARRIVAL 6 HOURS FASTER THAN ECMWF/UKMET. GFS/NAM DEEPENS THE UPPER LEVEL LOW OVER THE NORTHERN PLAINS...WHILE ECMWF/UKMET ARE NOT NEARLY AS DEEP AND FURTHER EAST. IN ANY CASE...DEEP SOUTHERLY FLOW WILL SET UP AHEAD OF THE SYSTEM ON MONDAY...INCREASING OVERNIGHT INTO TUESDAY. GFS CONTINUES TO SHOW 60KTS AT 850MB OVER PORTIONS OF NORTH GA BETWEEN 06-12Z...AND GOOD SHEAR. MODELS ARE SHOWING GOOD MOISTURE TRANSPORT MONDAY...WITH PWATS INCREASING TO 1.5-2 INCH RANGE. WILL CONTINUE TO MONITOR FOR POSSIBLE SEVERE THREATS MONDAY NIGHT INTO TUESDAY. MODELS CONTINUE TO DISAGREE WITH OVERALL PATTERN THROUGH THE END OF THE WEEK. GFS LIFTS UPPER LOW INTO NEW ENGLAND ALLOWING SURFACE HIGH PRESSURE TO BUILD ACROSS THE SOUTHEAST...WHILE ECMWF HOLDS THE UPPER LOW OVER THE SOUTHERN OHIO VALLEY WITH CLOUDS/PRECIP HANGING OVER NORTH GEORGIA. WILL CONTINUE TO LEAN TOWARD DRIER/COOLER GFS THROUGH END OF LONG TERM PERIODS. SHOULD SEE COOLER THAN NORMAL TEMPERATURES ATWELL && .AVIATION... 06Z UPDATE... GFS AND NAM MOS CONTINUES TO SHOW MVFR CIGS SPREADING INTO THE ATLANTA TAF SITES SOMETIME THIS MORNING... MAYBE BETWEEN 10-12Z... BUT COULD BE SLIGHTLY LATER. ANY MORNING MVFR CIGS ARE EXPECTED TO IMPROVE TO VFR LEVEL CIGS BY MID TO LATE MORNING AND WILL LIKELY PERSIST THROUGH THE AFTERNOON AS AN UPPER DISTURBANCE APPROACHES FROM THE WEST. THIS DISTURBANCE WILL SPREAD CONVECTION ACROSS MUCH OF NORTH GA TODAY...AND SHOWERS MAY BRUSH THE ATLANTA AIRPORTS BETWEEN 18-23Z TODAY... BUT CONFIDENCE IS LOW ON TIMING SO WILL JUST SHOW VCSH FOR NOW. MODEL AND MOS GUIDANCE SHOWS MVFR AND IFR CIGS SETTLING BACK IN TONIGHT BY 06-09Z MON. WINDS WILL START OUT SE THIS MORNING AROUND 3-5KTS... THEN BACK MORE EASTERLY THIS AFTERNOON AS A CAD WEDGE SPREADS IN FROM THE ENE...WITH SPEEDS AROUND 10KTS OR LESS... THESE WINDS WILL PERSIST OVERNIGHT. //ATL CONFIDENCE...06Z UPDATE... MEDIUM ON LOW CLOUD POTENTIAL THIS MORNING AND AGAIN TONIGHT... AND TIMING OF CONVECTION TODAY. HIGH ON REMAINING ELEMENTS. 39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 65 79 60 80 / 40 40 30 20 ATLANTA 67 83 65 81 / 30 30 20 30 BLAIRSVILLE 59 72 56 73 / 50 50 40 30 CARTERSVILLE 61 83 61 80 / 40 40 20 30 COLUMBUS 66 88 65 87 / 30 20 10 30 GAINESVILLE 65 76 60 78 / 40 40 30 30 MACON 61 89 62 86 / 20 20 20 20 ROME 62 83 61 81 / 40 50 30 30 PEACHTREE CITY 63 85 60 83 / 30 30 20 20 VIDALIA 67 90 67 86 / 20 20 5 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM...ATWELL/BAKER AVIATION...41
Hazardous weather outlook, Oct 11, 10:46 PM EDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1046 PM EDT SAT OCT 11 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-130300- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1046 PM EDT SAT OCT 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY ACROSS NORTH GEORGIA OVERNIGHT. WEATHER HAZARDS EXPECTED... THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE GUSTY WINDS AND FREQUENT LIGHTNING. DISCUSSION... ANOTHER SHORT WAVE WILL MOVE ACROSS THE TENNESSEE VALLEY OVERNIGHT. A FEW THUNDERSTORMS ARE POSSIBLE AS THIS FEATURE MOVES THROUGH NORTH GEORGIA AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SUNDAY...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY ACROSS NORTH GEORGIA. THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS. MONDAY AND TUESDAY...A STRONG STORM SYSTEM WILL BRING INCREASING CHANCES FOR THUNDERSTORMS...WITH SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL LOOKING INCREASINGLY POSSIBLE. BEST TIMING FOR SEVERE STORMS LOOKS TO BE LATE MONDAY EVENING INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Oct 11, 11:54 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1154 PM EDT SAT OCT 11 2014
GAZ011-120430-
1154 PM EDT SAT OCT 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN CHATTOOGA COUNTY
UNTIL 1230 AM EDT...
AT 1152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TRION...MOVING EAST AT 20 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS CHATTOOGA COUNTY...INCLUDING AREAS AROUND
JAMES H. FLOYD STATE PARK...BERRYTON...SUMMERVILLE...TRION AND
SUBLIGNA. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3459 8538 3458 8536 3459 8527 3459 8511
3453 8513 3452 8515 3444 8518 3442 8544
3459 8547
TIME...MOT...LOC 0355Z 260DEG 18KT 3453 8534Special weather statement, Oct 12, 12:33 AM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1233 AM EDT SUN OCT 12 2014
GAZ012-120515-
1233 AM EDT SUN OCT 12 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN... SMALL HAIL AND 40
MPH WINDS IN GORDON COUNTY UNTIL 115 AM EDT...
AT 1230 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER OOSTANAULA...AND MOVING EAST AT 20 MPH.
WIND GUSTS OF 40 MPH...PEA SIZED HAIL AND BRIEF HEAVY RAIN ARE
LIKELY AS THIS STORM MOVES ACROSS GORDON COUNTY THROUGH 115 AM EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
PLAINVILLE...OOSTANAULA...SUGAR VALLEY...CALHOUN...RESACA...
NICKELSVILLE...SONORAVILLE...AUDUBON...REDBUD...FAIRMOUNT...RANGER
AND OAKMAN.
&&
LAT...LON 3463 8491 3461 8486 3462 8471 3461 8472
3461 8473 3458 8465 3441 8465 3439 8498
3440 8509 3446 8511 3447 8509 3454 8509
3455 8506 3462 8506
TIME...MOT...LOC 0433Z 269DEG 18KT 3451 8503Special weather statement, Oct 12, 1:32 AM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 132 AM EDT SUN OCT 12 2014 GAZ012-013-020-021-120615- 132 AM EDT SUN OCT 12 2014 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS IN PICKENS...BARTOW...CHEROKEE AND GORDON COUNTIES UNTIL 215 AM EDT... AT 131 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FOLSOM...MOVING EAST AT 25 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS PICKENS...BARTOW...CHEROKEE AND GORDON COUNTIES THROUGH 215 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ADAIRSVILLE...FOLSOM...SONORAVILLE...WHITE...PINE LOG...FAIRMOUNT... FUNKHOUSER...LAKE ARROWHEAD...SALACOA VALLEY...WALESKA AND TALMADGE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3449 8450 3426 8447 3425 8495 3443 8497 TIME...MOT...LOC 0532Z 264DEG 23KT 3435 8484
Special weather statement, Oct 12, 2:13 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
213 AM EDT SUN OCT 12 2014
GAZ013-014-021-022-120700-
213 AM EDT SUN OCT 12 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN PICKENS...CHEROKEE...DAWSON AND FORSYTH COUNTIES UNTIL 300 AM
EDT...
AT 210 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WALESKA...MOVING EAST AT 25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS PICKENS...CHEROKEE...DAWSON AND FORSYTH COUNTIES THROUGH 300
AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WALESKA...
SALACOA VALLEY...TALMADGE...BALL GROUND...TATE...NELSON...
MARBLEHILL...REAVIS MOUNTAIN...HIGHTOWER...HOLLIS LATHEM RESERVOIR...
JUNO...SILVER CITY...MCKEE...LUMPKIN AND DOUGHERTY. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3447 8411 3442 8398 3441 8397 3439 8398
3434 8397 3424 8455 3441 8461 3453 8418
TIME...MOT...LOC 0613Z 255DEG 24KT 3435 8447The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 11:54 PM EDT | Special Weather Statement | FFC | Chattooga | 36 min |
| Oct 12, 12:33 AM EDT | Special Weather Statement | FFC | Gordon | 42 min |
| Oct 12, 1:32 AM EDT | Special Weather Statement | FFC | Bartow | 43 min |
| Oct 12, 4:26 AM EDT | Special Weather Statement | FFC | Chattooga, Gordon | 49 min |
| Oct 12, 5:19 AM EDT | Special Weather Statement | FFC | Fannin | 41 min |
| Oct 12, 5:47 PM EDT | Special Weather Statement | FFC | Chattooga | 28 min |
| Oct 12, 7:49 PM EDT | Special Weather Statement | FFC | Whitfield | 26 min |
Nearby
Special Weather Statements in Georgia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.